Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Pregnant and used nystatin and triamcinolone acetonide cream for suspected yeast infection. Safe?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
I'm 9 weeks pregnant and used a tiny bit of nystatin and triamcinolone acetonide cream because I feel like I may be getting a yeast infection. I read online shortly after that it could be XXXXXXX so I showered. Have I done something harmful to the fetus?
Posted Fri, 18 Oct 2013 in General Health
Answered by Dr. Shanti Vennam 1 hour later
Brief Answer:
Apparently not.

Detailed Answer:

Thanks for writing to us.

Nystatin and Triamcinolone is a pregnancy category C drug which means that animal studies have shown that the drug has adverse effects on the fetus but there are no well controlled trials in humans and thus the use of the drug should be judged with the benefits versus the risks and can be used when extremely needed.

The affects, if any, are seen with systemic intake, strong steroids and local application for prolonged period of time. So, in essence, use of topical potent steroids for prolonged period of time in large doses can be harmful. As you had only a little single application which was cleaned away, it is most likely not to affect the pregnancy in any way. So, please do not worry. If you want to take some medication for your infection, I would suggest a visit to your obstetrician and get a prescription after an examination. Please do not self-medicate yourself in pregnancy.

Hope your query is answered. Please feel free to contact for more clarifications. I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor